Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 89, NWS Fort Worth, TX

April 8, 2012Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 8, 2012, 5:44 PM CDT for Anderson County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2012, 5:44 PM CDT (22:44 UTC)
Expired
Apr 8, 2012, 6:45 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 5:53 PM CDTHAIL 0.751 N Tennessee Colony, TXPEA TO PENNY SIZE HAIL 1 MILE NORTH OF TENNESSEE COLONY
Apr 8, 6:00 PM CDTHAIL 4.251 E Tennessee Colony, TXNEAR TENNESSE COLONY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2012-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2012-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WUUS54 KFWD 082244
SVRFWD
TXC001-082345-
/O.NEW.KFWD.SV.W.0089.120408T2244Z-120408T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
544 PM CDT SUN APR 8 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 645 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF
  PALESTINE. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  11 MILES NORTHWEST OF PALESTINE AT 610 PM

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM
WINDOWS UNTIL THE STORM HAS PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
      3163 9572 3165 9575 3160 9577 3169 9578
      3169 9587 3175 9587 3179 9599 3187 9597
      3188 9603 3191 9600 3195 9606 3200 9605
      3209 9543 3185 9544 3173 9537 3167 9528
TIME...MOT...LOC 2244Z 181DEG 1KT 3185 9578

$$


25
3 follow-up statements
535 
WWUS54 KFWD 082303
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
603 PM CDT SUN APR 8 2012

TXC001-082345-
/O.CON.KFWD.SV.W.0089.000000T0000Z-120408T2345Z/
ANDERSON TX-
603 PM CDT SUN APR 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ANDERSON COUNTY...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. ONE 
STORM WAS LOCATED 10 MILES NORTHWEST OF PALESTINE...WHILE THE OTHER 
WAS LOCATED 10 MILES EAST OF PALESTINE. BOTH WERE MOVING SLOWLY 
SOUTH AT AROUND 5 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ELKHART AND PALESTINE AROUND 645 PM CDT...

LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
      3163 9572 3165 9575 3160 9577 3169 9578
      3169 9587 3175 9587 3179 9599 3187 9597
      3188 9603 3191 9600 3195 9606 3200 9605
      3209 9543 3185 9544 3173 9537 3167 9528
TIME...MOT...LOC 2303Z 008DEG 4KT 3176 9547 3183 9579

$$


25
285 
WWUS54 KFWD 082322
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT SUN APR 8 2012

TXC001-082345-
/O.CON.KFWD.SV.W.0089.000000T0000Z-120408T2345Z/
ANDERSON TX-
622 PM CDT SUN APR 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR ANDERSON COUNTY...

AT 621 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES EAST OF
PALESTINE...MOVING SOUTHEAST AT 5 MPH.

LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
      3163 9572 3165 9575 3160 9577 3169 9578
      3169 9587 3175 9587 3179 9599 3187 9597
      3188 9603 3191 9600 3195 9606 3200 9605
      3209 9543 3185 9544 3173 9537 3167 9528
TIME...MOT...LOC 2321Z 320DEG 4KT 3175 9546

$$


25
021 
WWUS54 KFWD 082341
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT SUN APR 8 2012

TXC001-082355-
/O.EXP.KFWD.SV.W.0089.000000T0000Z-120408T2345Z/
ANDERSON TX-
641 PM CDT SUN APR 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON COUNTY EXPIRES AT 645
PM CDT...

THE STORM IN SOUTHEASTERN ANDERSON COUNTY IS NO LONGER SEVERE...BUT 
MAY BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS. THE STORM 
WILL CONTINUE MOVING SLOWLY SOUTHEAST...AND THROUGH 7 PM...WILL 
IMPACT AREAS IN FAR SOUTHEASTERN ANDERSON COUNTY.

LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
      3163 9572 3165 9575 3160 9577 3169 9578
      3169 9587 3175 9587 3179 9599 3187 9597
      3188 9603 3191 9600 3195 9606 3200 9605
      3209 9543 3185 9544 3173 9537 3167 9528
TIME...MOT...LOC 2336Z 320DEG 4KT 3174 9545

$$


25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:54 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Apr 8, 3:54 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
354 PM CDT SUN APR 8 2012

.DISCUSSION...
A QUASI-STATIONARY FRONT EXTENDED SOUTH OF GILMER...WAXAHACHIE...
COMANCHE LINE. SHOWERS AND THUNDERSTORMS CONTINUE TO BE MOST
WIDESPREAD EAST OF A GAINESVILLE TO CLIFTON LINE. THIS ACTIVITY
WILL MOVE EAST AND PRODUCE HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING. SOME SMALL HAIL AND WIND GUSTS TO 40 MPH ARE LIKELY
WITH THE STRONGER STORMS. WE STILL CAN NOT RULE OUT A COUPLE OF
STORMS NEAR AND SOUTH OF THE FRONT BECOMING SEVERE...WITH 1 INCH
HAIL AND WIND GUSTS OVER 60 MPH...THROUGH EARLY EVENING.
THUNDERSTORMS SHOULD TAPER OFF LATER IN THE EVENING.

THERE IS NOT MUCH OF A CHANGE IN REASONING FOR THE REST OF THE
FORECAST. NORTHWESTERLY FLOW ALOFT WILL KEEP A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH WEDNESDAY. WE WILL SEE A LOW CHANCE OF
THUNDERSTORMS THURSDAY...WITH BETTER CHANCES RETURNING FOR THE
WEEKEND.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  80  62  79  62 /  20  20  40  30  20
WACO, TX              61  82  61  81  61 /  30  20  20  20  10
PARIS, TX             58  77  59  77  57 /  20  20  30  30  30
DENTON, TX            58  81  61  77  60 /  20  20  40  30  30
MCKINNEY, TX          57  78  61  78  60 /  20  20  40  30  30
DALLAS, TX            64  81  63  79  62 /  20  20  40  30  20
TERRELL, TX           60  80  61  79  60 /  20  20  30  30  30
CORSICANA, TX         61  81  61  80  61 /  30  20  30  30  20
TEMPLE, TX            61  81  61  81  61 /  30  20  20  20  10
MINERAL WELLS, TX     60  81  60  80  60 /  20  30  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/58
Hazardous weather outlook, Apr 8, 3:50 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT SUN APR 8 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091215-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
350 PM CDT SUN APR 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TODAY. A FEW STORMS COULD BECOME SEVERE...MAINLY SOUTH OF I 20
WHERE THE ATMOSPHERE IS MOST UNSTABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEK AS THE
FRONTAL SYSTEM LINGERS NEAR NORTH TEXAS AND A NUMBER OF UPPER
DISTURBANCES MOVE ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
TONIGHT...MAINLY FOR COUNTIES SOUTH OF I 20.

In the hours before

Special weather statement, Apr 8, 4:21 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT SUN APR 8 2012

TXZ121-122-135-146-082145-
HENDERSON TX-KAUFMAN TX-NAVARRO TX-VAN ZANDT TX-
421 PM CDT SUN APR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN KAUFMAN COUNTY
  NORTHEASTERN NAVARRO COUNTY
  HENDERSON COUNTY
  SOUTHERN VAN ZANDT COUNTY

AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG THUNDERSTORMS...BOTH CAPABLE OF PRODUCING NICKEL-SIZED HAIL
AND WIND GUSTS TO 50 MPH. ONE STORM WAS LOCATED 13 MILES NORTH OF
CORSICANA IN FAR NORTHERN NAVARRO COUNTY. THE OTHER STORM WAS
LOCATED 9 MILES NORTHEAST OF GUN BARREL CITY IN SOUTHWESTERN VAN
ZANDT COUNTY.

OTHER STORMS ARE DEVELOPING ACROSS THE ADVISORY AREA. ANY STORM WILL
BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS.

IN ADDITION...HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW-LYING
AREAS...SUCH AS DITCHES AND UNDERPASSES. DO NOT CROSS FLOODED ROADS.
TURN AROUND...DONT DROWN.

LAT...LON 3225 9546 3223 9548 3221 9546 3215 9547
      3207 9655 3222 9661 3232 9640 3235 9646
      3241 9643 3243 9646 3244 9645 3255 9559
      3248 9559 3235 9545
TIME...MOT...LOC 2117Z 273DEG 10KT 3240 9600 3226 9641

25
Local storm report, Apr 8, 4:24 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     HAIL             PHALBA                  32.42N  95.98W
04/08/2012  E0.88 INCH       VAN ZANDT          TX   TRAINED SPOTTER

            NICKEL SIZE HAIL IN PHALBA WITH WIND GUSTS TO 50 MPH
Special weather statement, Apr 8, 4:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT SUN APR 8 2012

TXZ122-135-146-082230-
HENDERSON TX-NAVARRO TX-VAN ZANDT TX-
455 PM CDT SUN APR 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN NAVARRO COUNTY
  HENDERSON COUNTY
  SOUTHERN VAN ZANDT COUNTY

AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
NUMEROUS STRONG THUNDERSTORMS ALONG THE TRINITY RIVER VALLEY BETWEEN
CORSICANA AND ATHENS. OTHER STRONG STORMS WERE LOCATED IN
SOUTHWESTERN VAN ZANDT COUNTY AND IN EASTERN HENDERSON COUNTY. ALL
THE ACTIVITY IS MOVING EAST AT 10 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3203 9579 3201 9606 3189 9631 3221 9644
      3236 9615 3236 9608 3240 9608 3244 9599
      3244 9553 3236 9544 3228 9544 3223 9548
      3221 9546 3215 9547 3209 9542
TIME...MOT...LOC 2153Z 283DEG 10KT 3237 9593 3223 9620

25
Local storm report, Apr 8, 5:13 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             2 N CAYUGA              31.98N  95.97W
04/08/2012  E0.88 INCH       ANDERSON           TX   TRAINED SPOTTER

            NORTH OF CAYUGA
Local storm report, Apr 8, 5:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             1 NE CAYUGA             31.96N  95.96W
04/08/2012  E1.75 INCH       ANDERSON           TX   TRAINED SPOTTER
Local storm report, Apr 8, 5:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT SUN APR 08 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             1 E CAYUGA              31.95N  95.95W
04/08/2012  M2.00 INCH       ANDERSON           TX   TRAINED SPOTTER

            SPOTTER REPORTS 2 INCH HAIL MEASURED AND WINDS UP TO 65
            MPH.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 12:28 PM CDTAreal Flood AdvisoryFWDDenton, Tarrant3 hr
Apr 8, 1:49 PM CDTFlash Flood WarningFWDDallas, Tarrant3 hr
Apr 8, 2:43 PM CDTSpecial Weather StatementFWDEllis32 min
Apr 8, 3:47 PM CDTSpecial Weather StatementFWDBosque, Hill28 min
Apr 8, 4:21 PM CDTSpecial Weather StatementFWDHenderson24 min
Apr 8, 4:55 PM CDTSpecial Weather StatementFWDHenderson35 min
Apr 8, 5:12 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.